Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 207, NWS New Orleans, LA

August 26, 2000Hancock County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 26, 2000, 7:53 PM CDT for Hancock County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2000, 7:53 PM CDT (00:53 UTC)
Expired
Aug 26, 2000, 8:30 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Hancock County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1635 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 270056
SVRNEW
MSC045-270130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 830 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER NORTHWEST HANCOCK COUNTY...OR ABOUT 24
  MILES NORTHWEST OF KILN ...MOVING SOUTHWEST AT 15 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPOPRT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:28 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 26, 2:28 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
228 PM CDT SAT AUG 26 2000

MID/UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL
CONTINUE TO BE THE DOMINATE WEATHER FEATURE DURING THIS FORECAST
PERIOD. THIS WILL MEAN A CONTINUATION OF ABOVE NORMAL TEMPERATURES
AND BELOW NORMAL POPS. MODELS GRADUALLY SHIFT THIS RIDGE A LITTLE
TO THE E AND NE WITH TIME. THE FLOW ALOFT WILL REMAIN FROM THE N AND
NE WITH THE MID AND UPPER LEVELS OF THE ATMOSPHERE REMAINING
QUITE DRY. A NUMBER OF SHORTWAVES MOVING AROUND THE PERIPHERY OF
THE RIDGE SHOULD MAINLY AFFECT AREAS TO THE E AND NE OF THE FORECAST
AREA DURING THE PERIOD. A WEAK SEA BREEZE SUN AND MON AFTERNOON MAY
SERVE AS A FOCUS FOR CONVECTION...HOWEVER WILL ONLY INDICATE
ISOLATED TO WIDELY SCATTERED POPS THROUGH THE PERIOD.

MCB 70/97/71/96 1101    BTR 74/95/74/95 1101
MSY 76/95/76/94 1101    GPT 73/94/73/93 1212

.NEW...NONE
LA...NONE.
MS...NONE.

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:14 PM CDTSevere Thunderstorm WarningLIXPearl River46 min
Aug 26, 7:36 PM CDTSevere Thunderstorm WarningLIXPike24 min
Aug 26, 7:59 PM CDTSevere Thunderstorm WarningLIXPike31 min
Aug 26, 8:27 PM CDTSevere Thunderstorm WarningLIXHarrison48 min
Aug 27, 5:24 PM CDTSevere Thunderstorm WarningLIXPearl River66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.